Numerical schemes of diffusion asymptotics and moment closures for kinetic equations

J. A. Carrillo, T. Goudon, P. Lafitte, F. Vecil

Research output: Contribution to journalArticleResearchpeer-review

31 Citations (Scopus)

Abstract

We investigate different models that are intended to describe the small mean free path regime of a kinetic equation, a particular attention being paid to the moment closure by entropy minimization. We introduce a specific asymptotic-induced numerical strategy which is able to treat the stiff terms of the asymptotic diffusive regime. We evaluate on numerics the performances of the method and the abilities of the reduced models to capture the main features of the full kinetic equation. © 2008 Springer Science+Business Media, LLC.
Original languageEnglish
Pages (from-to)113-149
JournalJournal of Scientific Computing
Volume36
DOIs
Publication statusPublished - 1 Jul 2008

Keywords

  • Asymptotic preserving schemes
  • Diffusion asymptotics
  • Hyperbolic systems
  • Moment closure

Fingerprint Dive into the research topics of 'Numerical schemes of diffusion asymptotics and moment closures for kinetic equations'. Together they form a unique fingerprint.

Cite this